Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 12, 2016, 2:01 PM PDT for Elko County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 2:01 PM PDT (21:01 UTC)
- Expired
- Jun 12, 2016, 3:00 PM PDT
- In force
- 59 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 185 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WUUS55 KLKN 122101 SVRLKN NVC007-122200- /O.NEW.KLKN.SV.W.0008.160612T2101Z-160612T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 201 PM PDT SUN JUN 12 2016 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ELKO COUNTY IN NORTHEASTERN NEVADA... * UNTIL 300 PM PDT * AT 200 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF CLOVER VALLEY...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... OASIS...PEQUOP SUMMIT AND SILVER ZONE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4063 11468 4070 11490 4124 11469 4091 11409 TIME...MOT...LOC 2100Z 209DEG 24KT 4083 11471 $$ LW
2 follow-up statements
615 WWUS55 KLKN 122133 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT SUN JUN 12 2016 NVC007-122200- /O.CON.KLKN.SV.W.0008.000000T0000Z-160612T2200Z/ ELKO NV- 233 PM PDT SUN JUN 12 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR EAST CENTRAL ELKO COUNTY... AT 232 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER OASIS...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... OASIS...PEQUOP SUMMIT AND SILVER ZONE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4077 11452 4095 11466 4115 11452 4094 11414 TIME...MOT...LOC 2132Z 211DEG 28KT 4103 11449 $$ LW
061
WWUS55 KLKN 122157
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT SUN JUN 12 2016
NVC007-122206-
/O.EXP.KLKN.SV.W.0008.000000T0000Z-160612T2200Z/
ELKO NV-
257 PM PDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY WILL
EXPIRE AT 300 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED NORTH OF INTERSTATE 80. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 4077 11452 4095 11466 4115 11452 4094 11414
TIME...MOT...LOC 2154Z 209DEG 24KT 4103 11449
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:18 AM PDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 2:18 AM PDT, 11 hours 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 218 AM PDT SUN JUN 12 2016 .SYNOPSIS...Showers and thunderstorms continue today for majority of the area before tapering off on Monday in eastern NV. After a rather cool end to the weekend, the upcoming workweek looks dry with warming temperatures. && .SHORT TERM...This morning through Monday A strong and rare push of monsoon moisture has engulfed most of the area, with dewpoints reaching nearly 50F and PWATs exceeding .75 inches in eastern and central NV. The upper level low responsible for pulling this moisture northward in southern CA, continuing to lift northeast. This upper level low will eventually move in the western part of the state by this afternoon. Thunderstorm complexes are developing on the right front quadrant of this upper level low where the nose of a jet streak is rotating around, creating a decent area of upper level divergences. They are currently moving northeast through central NV, making their way into northern Elko county along a Gabbs to Battle Mtn to Jackpot line. This line is likely to shift westward this morning, reaching Winnemuuca briefly before upper level trof to the north begins to push it back to the southeast. With the atmosphere already moistened, additional QPF amounts of up to four tenths are definitely possible through the next 24hrs. In fact, some areas in central NV could end up over an 1.50 inch for 24-hr or 48-hr rain totals. Pretty impressive for the second week of June. Drier airmass begins to advect further east by this evening, ending the shower threat west of a Battle Mtn to Tonopah line. On Monday, the now open 500mb trof and the sfc dryline are situated in eastern NV, as a deep 500mb trof and associated closed low approaches the Pacific NW. Therefore, expect isolated to scattered showers and thunderstorms to the east of the Ruby Mtns, with areas to the west remaining dry under weak sfc northwesterly flow. As for temps, highs struggle to climb into the 60s due cloud cover and precip today. Temperatures climb back into the 70s and 80s on Monday, which is close to average for mid June. .LONG TERM...Monday night through next Sunday. Large closed upper low off the northwest coast is well agreed upon by the models. While several smaller vort maxes rotate around the central low, this action causes the central low to drift off to the southwest over open water. Increasing southwest flow, dry, moves over the interior west and so little in the way of pops over northern and central Nevada. Isolated thunderstorms may break out over east- central to northeast Nevada Tuesday afternoon from a weak wave. Weak warming trend through the period. && .AVIATION...Periods of thunder and showers...potentially briefly heavy...will plague KEKO, KELY, and KTPH through 06z Monday before changing to showers. KWMC will be less so. Gusty winds this afternoon will vary in direction due to surface disturbance. && .HYDROLOGY... Some streams and rivers are running high from the increased runoff this week. A Hydrologic Statement has been issued for Lamoille Creek. The creek is receding and flooding is not expected. A Hydrologic Statement has been issued for the Humboldt River at Battle Mountain. It is currently above 8ft and approaching 8.5 ft. No flooding is anticipated at this time. && .LKN Watches/Warnings/Advisories... None. && 85/98/98
In the hours before
Special weather statement, Jun 12, 11:26 AM PDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1126 AM PDT SUN JUN 12 2016 NVZ037-121915- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1126 AM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA COUNTY UNTIL 1215 PM PDT... AT 1125 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF DIAMOND VALLEY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDEN PASS...DIAMOND VALLEY AND EUREKA AIRPORT. LAT...LON 3944 11620 3952 11641 3995 11637 3971 11584 TIME...MOT...LOC 1825Z 204DEG 27KT 3967 11622 LW
Special weather statement, Jun 12, 12:20 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1220 PM PDT SUN JUN 12 2016 NVZ035-037-122000- WHITE PINE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1220 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EUREKA AND NORTHWESTERN WHITE PINE COUNTIES UNTIL 100 PM PDT... AT 1220 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIAMOND VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIAMOND VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3961 11597 3973 11612 4002 11592 3974 11558 TIME...MOT...LOC 1920Z 211DEG 16KT 3971 11597 LW
Special weather statement, Jun 12, 1:27 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 127 PM PDT SUN JUN 12 2016 NVZ039-122115- SOUTH CENTRAL ELKO COUNTY NV- 127 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 126 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CLOVER VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ELKO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4051 11486 4057 11497 4087 11487 4070 11462 TIME...MOT...LOC 2026Z 203DEG 30KT 4064 11486 LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 12, 11:26 AM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jun 12, 12:20 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Jun 12, 1:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 12, 2:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 12, 3:02 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 12, 3:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 12, 3:49 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 26 min |
| Jun 12, 4:18 PM PDT | Special Weather Statement | LKN | 27 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.